Alert archive / Montana / Lake Wind Advisories in 2013
Lake Wind Advisory 4, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at May 13, 2013, 4:13 AM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at May 13, 2013, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2013, 4:13 AM MDT (10:13 UTC)
- In effect from
- May 13, 2013, 12:00 PM MDT
- Expired
- May 13, 2013, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at May 12, 2:36 PM MDT, 13 hours 37 minutes earlier.
Area forecast discussion, May 12, 2:36 PM MDT, 13 hours 37 minutes before
Area Forecast Discussion National Weather Service Missoula MT 236 PM MDT Sun May 12 2013 .DISCUSSION...Warm temperatures will continue today and tonight ahead of an approaching weather system. Isolated to scattered showers and thunderstorms will be possible this evening and could last through the night, particularly across north central Idaho and west central Montana. The warm temperatures will continue increased snow melt and thus, rivers and small streams will remain high. A strong cold front is expected to pass through western Montana and north central Idaho on Monday. Forecast models have delayed the frontal passage until Monday afternoon and evening for most locations other than extreme northwest Montana, which will see the front pass mid-day. This will allow temperatures for much of the region to warm nicely, especially across southwest Montana. The later passage of the cold front has increased the probability of strong to potentially severe thunderstorms. The main threats from thunderstorms will be frequent lightning, strong winds, and heavy rain, although there is potential to see some hail as well. Locations along and south of a line from Lookout Pass to Polson to Great Falls will have the highest likelihood of seeing the strong to severe storms. These storms will be capable of producing heavy rain, which could pose issues to recent burn scars in north central Idaho, as well as to rivers and streams already near bankfull, mainly across northwest Montana on the Yaak and Flathead Rivers. Winds in general will be quite gusty with the frontal passage Monday afternoon and evening. Lemhi County could see some of the strongest winds. The thunderstorm threat will quickly end Monday evening as the front moves out of the region. A cooler and drier airmass will move into the region behind the front for Tuesday and Wednesday. Another round of unsettled weather is possible on Thursday and Friday as another upper level trough and cold front are anticipated to move through the area. && .AVIATION...Mid to high level cloud cover will increase over the region this evening ahead of an approaching weather system. A few showers and thunderstorms are possible this evening and may continue into the overnight hours. KBTM and KMSO have the greatest chance to see a thunderstorm. Winds will continue to increase from the southwest this afternoon and will gust to 25 kts at times for all airfields through the evening. A strong cold front will move through western Montana and north central Idaho on Monday afternoon. Thunderstorms will likely be widespread and could produce gusty winds, heavy rain, and possibly some hail. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. && Follow us on Facebook and Twitter! https://www.facebook.com/US.NationalWeatherService.Missoula.gov https://www.twitter.com/NWSMissoula
Hazardous weather outlook, May 12, 11:49 AM MDT, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MISSOULA MT 1149 AM MDT SUN MAY 12 2013 IDZ005>008-130600- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1049 AM PDT SUN MAY 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING ACROSS THE IDAHO AND CLEARWATER COUNTIES. THE MAIN THREATS WITH THESE STORMS WOULD BE LIGHTNING, HEAVY DOWNPOURS, AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL MOVE ACROSS NORTH-CENTRAL IDAHO BY MONDAY EVENING. EMBEDDED THUNDERSTORMS AHEAD AND ALONG THE FRONTAL BOUNDARY WILL BRING AN INCREASED THREAT FOR LIGHTNING, HEAVY DOWNPOURS AND STRONG GUSTY WINDS. INTENSE RAINFALL WITH A FEW OF THESE THUNDERSTORMS MAY CAUSE LOCALIZED FLOOD CONCERNS...ESPECIALLY IN AREAS NEAR RECENT WILDFIRE BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-MTZ004>007-043-130600- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 1149 AM MDT SUN MAY 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTH-CENTRAL IDAHO AND WESTERN MONTANA ON MONDAY. SOME OF THE STORMS COULD BECOME SEVERE AND CAPABLE OF PRODUCING HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING. INTENSE RAINFALL WITH A FEW OF THESE THUNDERSTORMS MAY CAUSE LOCALIZED FLOOD CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ003-130600- FLATHEAD/MISSION VALLEYS- 1149 AM MDT SUN MAY 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN MONTANA ON MONDAY. SOME OF THE STORMS COULD BECOME SEVERE AND CAPABLE OF PRODUCING HAIL...DAMAGING WINDS...AND FREQUENT LIGHTNING. INTENSE RAINFALL WITH A FEW OF THESE THUNDERSTORMS MAY CAUSE LOCALIZED FLOOD CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 12, 11:05 PM MDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 1105 PM MDT SUN MAY 12 2013 MTZ005-006-130545- BITTERROOT/SAPPHIRE MOUNTAINS-MISSOULA/BITTERROOT VALLEYS- 1105 PM MDT SUN MAY 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RAVALLI COUNTY UNTIL 1145 PM MDT... AT 1057 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF DARBY...OR 14 MILES SOUTHWEST OF HAMILTON...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HAMILTON...DARBY... CONNER...WOODSIDE...COMO...CHARLOS HEIGHTS...PINESDALE...GRANTSDALE AND CORVALLIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4642 11389 4594 11382 4573 11426 4634 11437 TIME...MOT...LOC 0505Z 250DEG 26KT 4609 11422 ZUMPFE
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 11:05 PM MDT | Special Weather Statement | MSO | Ravalli | 40 min |
| May 13, 3:34 AM MDT | Areal Flood Warning | MSO | Flathead | 54 hr |
| May 13, 8:08 AM MDT | Wind Advisory | MSO | Deer Lodge, Granite, Powell, Silver Bow | 13 hr |
| May 13, 10:48 AM MDT | Areal Flood Warning | MSO | Flathead | 47 hr |
| May 13, 11:03 AM MDT | Areal Flood Warning | MSO | Lincoln | 29 hr |
| May 13, 3:49 PM MDT | Areal Flood Warning | MSO | Flathead | 28 hr |
| May 13, 4:46 PM MDT | Severe Thunderstorm Warning | MSO | Granite, Lake, Missoula, Ravalli | 44 min |
| May 12, 8:19 PM MDT | Special Weather Statement | MSO | Lewis | 41 min |
Nearby
Lake Wind Advisories in Montana, 2013Every lake wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.